I am transsexual, not on hormones, have had the ruby lazer on the entire face, especailly the mustache area, 12 times, over a span of about 2 years. I still have a lot of re-growth of dark hair. Anyone suggest where I go from here? Is it time to try a different type, or have I reached as much success as I can ever expect. It is SO disappointing, not to mention pricey.
I tried the Ruby laser a while back - I picked it because at the time I was led to believe that it was the original and still the best. (With hind sight, I think that was sales hype - I suspect that some of the newer lasers might be more effective.)
Facial hair is very responsive to testosterone. Unfortunately it will be much harder to get rid of it while you still have high testosterone levels.
An anti-androgen like Spirolactone or Androcur will help to make your facial hair more responsive to hair removal treatments.
High estrogen levels will help to lock the hairs in the growth stage - again making the treatments more effective.
I’d say if it’s possible to get on an HRT regime, you should do that. (You might find it takes 3 to 6 months before you notice any reduction in the resistance of your facial hair.)
If you can’t get on HRT, you might want to try a different laser, or switch to electrolysis. Although please be careful with electro - without HRT you might have to treat each hair dozens of times over, so you run the risk of over treatment.
More important than laser is practitioner experience with the laser. The UK has a lot of rubies, but not a lot of good practitioners.
You might shop around for someone with a lot of experience with TS facial hair-- it’s unlikely laser will get it all. I wouldn’t do more than a half dozen treatments then switch to electrolysis. If money is an issue and you can’t afford to risk a bad result, you might consider going straight to electrolysis. Again, you will need to find a very experienced practitioner recommended by someone who is done and happy. You are asking them to do the ultimate stress test of their skills.